MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 0 DEG X3 INSERT 32MM HEAD; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 0 DEG X3 INSERT 32MM HEAD; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 623-00-32D
Medical Device Problem Codes Material Erosion (1214); Naturally Worn (2988)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Ambulation or Postural Difficulties (2544)
Date of Event 09/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate that devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Device not returned.
 
Event or Problem Description
It was reported the patient's right hip was revised due to head dissociation reported as gross trunnion failure.Because of the amount of metal debris, liner wear, and implant staining, the patient's entire hip had to be revised.Rep provided explant pictures and x-rays, and confirmed that no further information will be released.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Reported event: an event regarding wear involving a trident liner was reported.The event was confirmed through visual inspection of the returned photographs.Method & results -product evaluation and results: no product was returned for evaluation however, photographs were provided.The photographs show an explanted shell with the liner inside.Damage is observed on the rim on the rim of the liner.-clinician review: a review of the provided medical records by a clinical consultant stated the following comment: re this pi which represents a female patient dob (b)(6)1951 described as 64 inches tall and weighing 215 pounds.Pi - #1 lists date of implantation as (b)(6) 2009 and explantation (b)(6) 2017.The event description states: ".Left hip was revised due to altr." pi - #2 lists date of implantation (b)(6) 2005 and explantation (b)(6) 2006 the event description states: ".Revision of right hip because at the very end of the stem there was a gap.Bone graft to close the gap.Hot spots on the bone." pi - #3 lists date of implantation (b)(6) 2006 and explantation (b)(6) 2020.The event description states: ".Right hip revised due to head disassociation.Gross trunnion failure.Entire hip.Revised." undated, unlabelled x-rays: 2 ap right hip demonstrating uncemented right tha, 2 cerclage cables around femoral shaft, stem trunnion disassociated and dislocated from modular head which remains in acetabular component.No clinical or pmh, no operative reports, no dated serial x-rays of both hips, no laboratory or surgical pathology reports, no list of implanted components, no examination of explanted components.Based upon the 2 submitted x-rays of the right hip, neither confirmation of any of the 3 event descriptions nor preparation of a medical report is possible for this case.-device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the reported lot.Conclusion: the provided photographs show a recently explanted shell with the liner inside.Damage is observed on the rim on the rim of the liner.A review of the provided medical records by a clinical consultant stated the following comment: undated, unlabelled x-rays: 2 ap right hip demonstrating uncemented right tha, 2 cerclage cables around femoral shaft, stem trunnion disassociated and dislocated from modular head which remains in acetabular component.Based upon the 2 submitted x-rays of the right hip, neither confirmation of any of the 3 event descriptions nor preparation of a medical report is possible for this case.Further information such as clinical or patient medical history, operative reports, dated serial x-rays of both hips, laboratory or surgical pathology reports, list of implanted components and examination of explanted components are required to complete the investigation and determine a root cause.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
TRIDENT 0 DEG X3 INSERT 32MM HEAD
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key10586772
Report Number0002249697-2020-01993
Device Sequence Number11468836
Product Code LPH
UDI-Device Identifier07613327039467
UDI-Public07613327039467
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K033716
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2006
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2010
Device Model Number623-00-32D
Device Catalogue Number623-00-32D
Device Lot Number25843401
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/01/2020
Supplement Date Received by Manufacturer10/27/2020
Initial Report FDA Received Date09/25/2020
Supplement Report FDA Received Date11/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age68 YR
Patient Weight85